Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Des Moines, IA

May 27, 2013Adams County, Ringgold County, Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2013, 11:32 PM CDT for Adams County, Ringgold County, Taylor County, Iowa. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 11:32 PM CDT (04:32 UTC)
Expired
May 28, 2013, 12:30 AM CDT
In force
58 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IA, Ringgold County, IA, Taylor County, IA

The radar

The Des Moines radar (KDMX), 130 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 9:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS53 KDMX 280432
SVRDMX
IAC003-159-173-280530-
/O.NEW.KDMX.SV.W.0079.130528T0432Z-130528T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA...
  WESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 1230 AM CDT

* AT 1128 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM CLARINDA TO 15 MILES SOUTH OF HOPKINS...AND
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...CORNING...LENOX...NEW MARKET...NODAWAY...GRAVITY...
  ATHELSTAN...CONWAY...SHARPSBURG...BLOCKTON...REDDING...MALOY...
  CLEARFIELD...PRESCOTT...DELPHOS AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
      4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0433Z 241DEG 35KT 4078 9505 4036 9474

HAIL...<.75IN
WIND...60MPH

$$

SMALL
3 follow-up statements
046 
WWUS53 KDMX 280448
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT MON MAY 27 2013

IAC003-159-173-280530-
/O.CON.KDMX.SV.W.0079.000000T0000Z-130528T0530Z/
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1148 PM CDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ADAMS...WESTERN RINGGOLD AND TAYLOR COUNTIES UNTIL 1230 AM CDT...

AT 1142 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF CLARINDA TO 13 MILES
SOUTHWEST OF GRANT CITY...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THIS STORM HAD A HISTORY OF DAMAGING WINDS AS IT MOVED ACROSS 
NORTHWEST MISSOURI.

LOCATIONS IMPACTED INCLUDE...
BEDFORD...CORNING...LENOX...NODAWAY...GRAVITY...ATHELSTAN...CONWAY...
SHARPSBURG...BLOCKTON...REDDING...MALOY...CLEARFIELD...PRESCOTT...
DELPHOS AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
      4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0446Z 241DEG 35KT 4084 9490 4042 9459

HAIL...<.75IN
WIND...60MPH

$$

SMALL
155 
WWUS53 KDMX 280510
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE MAY 28 2013

IAC003-159-173-280530-
/O.CON.KDMX.SV.W.0079.000000T0000Z-130528T0530Z/
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1210 AM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ADAMS...WESTERN RINGGOLD AND TAYLOR COUNTIES UNTIL 1230 AM CDT...

AT 1208 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF CORNING TO GRANT CITY...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. A MIDNIGHT THE TAYLOR COUNTY DISPATCH
         OFFICE REPORTED TORRENTIAL RAINS...GUSTY WINDS AND VERY LOW
         VISIBILITY IN THE TOWN OF BEDFORD.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LENOX...MALOY...CLEARFIELD...PRESCOTT...DELPHOS AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
      4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0509Z 241DEG 35KT 4095 9464 4053 9433

HAIL...<.75IN
WIND...60MPH

$$

SMALL
224 
WWUS53 KDMX 280528
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 AM CDT TUE MAY 28 2013

IAC003-159-173-280538-
/O.EXP.KDMX.SV.W.0079.000000T0000Z-130528T0530Z/
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1228 AM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS...WESTERN
RINGGOLD AND TAYLOR COUNTIES WILL EXPIRE AT 1230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.  THERE HAVE BEEN NO RECENT REPORTS OF SEVERE 
WEATHER.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
      4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0528Z 241DEG 35KT 4104 9443 4062 9412

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:50 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 27, 6:50 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON MAY 27 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 400 PM CDT MON MAY 27 2013

SYNOPTIC SCALE WARM FRONT WAS OVER NORTHERN IOWA THIS AFTERNOON
WITH A THUNDERSTORM OUTFLOW BOUNDARY WELL SOUTH OF THE STATE.
WATER VAPOR IMAGERY WAS SHOWING A STRONG SPEED MAX AND SHORTWAVE
MOVING INTO THE CENTRAL PLAINS THIS AFTERNOON FROM THE CENTRAL
ROCKIES. SURFACE BASED THUNDERSTORMS SHOULD DEVELOP TO THE
SOUTHWEST OVER KANSAS WITH MAYBE ELEVATED STORMS TO THE NORTH. AS
WITH SHORTWAVE EJECTS TONIGHT...IT APPEARS VERY LIKELY THAT
ANOTHER MCS WILL MOVE ACROSS CENTRAL IOWA. IF THE STRONG/SEVERE
STORMS TEND TOWARD THE CORFIDI VECTORS SUPPORT DEVELOP ESE INTO
SOUTHWEST IOWA AND NORTHERN MISSOURI. TO THE NORTH...EXPECT MORE
THUNDERSTORMS TO MOVE INTO CENTRAL AFTER DARK AND CONTINUE THROUGH
THE NIGHT.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 400 PM CDT MON MAY 27 2013

EXTENDED CONCERNS REMAINED FOCUSED ON ACTIVE WEATHER PATTERN
PERSISTING THROUGH MUCH OF THE WORK WEEK. MODELS REMAIN IN GOOD
AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN WITH THE UPPER RIDGE
PLACED ACROSS THE EASTERN UNITED STATES KEEPING THE FORECAST AREA
IN SOUTHWEST FLOW ALOFT THROUGH FRIDAY BEFORE THE 500MB TROUGH
FINALLY MOVES EAST ON THE WEEKEND.

.TUESDAY INTO WEDNESDAY...VORT MAX EXPECTED TO PROVIDE THE FOCUS
FOR CONVECTION LATE TONIGHT WILL CONTINUE TO PRESS INTO NORTHERN
IOWA THROUGH THE MORNING HOURS TUESDAY AND LIFT INTO MINNESOTA BY
AROUND 18Z TOMORROW. CUT BACK ON POPS TUESDAY AFTERNOON FROM WEST
TO EAST AS SHOULD SEE A BREAK BEFORE NEXT SHORTWAVE MOVES ACROSS
THE STATE OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY. THE LLJ
INCREASES WITH IMPRESSIVE MOISTURE TRANSPORT BY 12Z WEDNESDAY AS
A STRONG SHORTWAVE TRACKS ACROSS SOUTHWEST IOWA AND TRANSITIONS
NORTH THROUGH THE DAY. HAVE HIGHEST POPS B/T 06-12Z WEDNESDAY
ACROSS THE SOUTHWEST...THEN HIGHEST POPS ACROSS THE NORTH THROUGH
THE DAY WEDNESDAY.

PRIOR TO THE SHORTWAVE WEDNESDAY...AFTERNOON CONVECTION LOOKS
POSSIBLE ALONG THE BOUNDARY OVER SOUTHERN IOWA/NORTHERN MISSOURI.
HOWEVER...QUESTIONABLE WHERE THE BOUNDARY SETS UP TUESDAY
AFTERNOON AND LOW CONFIDENCE WHERE CONVECTION WILL INITIATE.
PAST 21Z TUESDAY...INSTABILITY INCREASES AND 0-6KM SHEAR INCREASES
TO AROUND 50 KNOTS...WHILE THE 0-1KM SHEAR NOT IMPRESSIVE TUESDAY
AFTERNOON. STILL CANNOT RULE OUT ELEVATED HAIL AND WIND POTENTIAL
TUESDAY EVENING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA.

.THURSDAY THROUGH SUNDAY...ANOTHER STRONG SHORTWAVE MOVES ACROSS
THE REGION THURSDAY WITH IMPRESSIVE THETA-E ADVECTION AND
MOISTURE TRANSPORT INTO THE REGION BY 12Z THURSDAY. DEPENDING ON
THE CHOICE OF MODEL...SEVERAL ROUNDS OF SHORTWAVES MOVE ACROSS THE
FORECAST AREA AHEAD OF THE UPPER LOW THURSDAY INTO FRIDAY AND WILL
PROVIDE HIGH PROBABILITY OF THUNDERSTORMS INTO FRIDAY EVENING. GFS
AND ECMWF HAVE DRY SLOT PUNCHING INTO THE STATE BY FRIDAY NIGHT
INTO SATURDAY AND KICK THE UPPER LOW TO PUSH INTO THE GREAT LAKES
BY SATURDAY MORNING.

&&

.AVIATION...28/00Z
 ISSUED AT 650 PM CDT MON MAY 27 2013

COMPLEX FORECAST TONIGHT.  ONE BOUNDARY ALONG THE IA/MO BORDER WITH
LOW LEVEL MOISTURE POOLING ALONG IT WILL LIKELY BRING STRATUS ACROSS
THE SOUTH THAT WILL EXPAND AFTER 03Z.  THEN THERE ARE A COUPLE
THUNDERSTORM COMPLEXES OVER NEBRASKA THAT ARE FORECAST TO TRACK INTO
SOUTHERN IOWA/NORTHERN MO BRINGING HEAVY RAINFALL TO SOUTHERN IOWA.
ELSEWHERE AROUND THE STATE THUNDERSTORMS WILL BE MORE SCATTERED BUT
WILL BE PRONE TO HEAVY RAINFALL AS WELL.  EXPECT WIDESPREAD MVFR
CIGS AFT 06Z GRADUALLY RAISING AFTER 12Z.

&&

.HYDROLOGY...
ISSUED AT 400 PM CDT MON MAY 27 2013

FLASH FLOOD DISCUSSION... ONCE AGAIN...HEAVY RAIN PARAMETERS ARE
VERY HIGH AGAIN TONIGHT SO EXPECT MORE HEAVY RAIN WITH MCS. PLACED
THE HIGHEST QPF SOUTH TONIGHT CLOSER TO THE LOCATION OF THE MORE
INTENSE CONVECTIVE ELEMENTS. THEREFORE...EXPANDED THE FLASH FLOOD
WATCH TO THE MISSOURI BORDER.

RIVER FLOOD DISCUSSION...
NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE FORECAST AREA
FOR A RANGE OF CONDITIONS RANGING FROM RECORD TO MINOR FLOODING.
RECORD FLOODING IS FORECAST IN ONE LOCATION...THE IOWA RIVER AT
MARSHALLTOWN.

CURRENT RIVER FORECASTS INCORPORATE 24 HOURS OF FORECAST RAINFALL.

RIVER FORECASTS ARE VOLATILE...MEANING THEY ARE QUITE SENSITIVE TO
EVEN SMALL PERTURBATIONS IN FORECAST RAINFALL AMOUNTS. RIVER
FORECAST ENSEMBLES HOW THAT EVEN SMALL CHANGES IN QPF VALUES RESULT
IN SIGNIFICANT CHANGES AT SOME LOCATIONS.

THE DETERMINISTIC 5-DAY QPF INDICATES MAINLY PROLONGED ELEVATED
RIVER STAGES AT MOST LOCATIONS...WITH SOME LOCATIONS EXPERIENCING
EITHER A HIGHER CREST OR ADDITIONAL CREST. GIVEN THE VOLATILITY IN
THE RIVER FORECASTS...THEY WILL HAVE TO BE MONITORED CLOSELY AND
ADJUSTED BASED ON CHANGES TO FORECAST RAINFALL. AGAIN...IT IS
IMPORTANT TO KEEP IN MIND THAT THE RIVER FORECASTS MAY FLUCTUATE
DEPENDING ON FUTURE RAINFALL AMOUNTS AND PLACEMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...PODRAZIK
AVIATION...FAB
HYDROLOGY...ZOGG
Hazardous weather outlook, May 27, 5:20 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT MON MAY 27 2013

IAZ057>059-070>072-081>084-092>096-282230-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
520 PM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. THE STORMS SHOULD IMPACT
SOUTHWEST IOWA FROM 8 PM THROUGH THE NIGHT. HEAVY RAIN IS ALSO
EXPECTED WHICH MAY LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON TUESDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL
IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH THROUGH NOON TUESDAY.

THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT
FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086-
097-282230-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-MONROE-WAPELLO-DAVIS-
520 PM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE FORECAST TO MOVE BACK INTO THE AREA TONIGHT.
THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
ADDITIONAL FLASH FLOODING IS POSSIBLE. THE SEVERE RISK TONIGHT IS
NOT SIGNIFICANT...BUT ISOLATED SEVERE HAIL AND DAMAGING WINDS ARE
POSSIBLE. THE STORMS ARE EXPECTED ANYTIME AFTER DARK INTO TUESDAY
MORNING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AT NOON. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL
IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING.

THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT
FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

KS

In the hours before

Special weather statement, May 27, 10:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT MON MAY 27 2013

IAZ044-045-057-058-070-071-081-082-092-093-280600-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...
GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING...CRESTON...
BEDFORD...MOUNT AYR
1050 PM CDT MON MAY 27 2013

...STRONG THUNDERSTORMS WITH HEAVY RAINS OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE MISSOURI
RIVER INTO WEST CENTRAL AND SOUTHWEST IOWA LATE THIS EVENING AND
INTO THE EARLY MORNING HOURS. SOME OF THE STRONGER STORMS MAY
PRODUCE ONE TO TWO INCHES OF RAINFALL LEADING TO FLASH FLOODING. A
FLASH FLOOD WATCH REMAINS IN EFFECT INTO TUESDAY MORNING.

SOME STORMS MAY ALSO PRODUCE DIME TO NICKEL SIZED HAIL...AND A FEW
MAY BE SEVERE WITH QUARTER SIZED HAIL.

SMALL
Special weather statement, May 27, 10:56 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1056 PM CDT MON MAY 27 2013

IAZ044-045-057-058-070-071-081-082-092-093-280615-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...
GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING...CRESTON...
BEDFORD...MOUNT AYR
1056 PM CDT MON MAY 27 2013

...STRONG THUNDERSTORMS WITH HEAVY RAINS OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE MISSOURI
RIVER INTO WEST CENTRAL AND SOUTHWEST IOWA LATE THIS EVENING AND
INTO THE EARLY MORNING HOURS. SOME OF THE STRONGER STORMS MAY
PRODUCE ONE TO TWO INCHES OF RAINFALL LEADING TO FLASH FLOODING. A
FLASH FLOOD WATCH REMAINS IN EFFECT INTO TUESDAY MORNING.

SOME STORMS MAY ALSO PRODUCE DIME TO NICKEL SIZED HAIL...AND A FEW
MAY BE SEVERE WITH QUARTER SIZED HAIL. THE STRONGER STORMS MAY
ALSO PRODUCE DAMAGING WINDS WITH GUSTS 60 MPH OR MORE.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:47 PM CDTRiver Flood WarningDMXLucas, Wayne52 hr
May 28, 3:43 AM CDTDense Fog AdvisoryDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more5 hr
May 28, 2:33 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Jasper and 12 more13 hr
May 28, 3:09 PM CDTFlash Flood WarningDMXLucas, Mahaska, Marion, Monroe6 hr
May 28, 3:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur49 min
May 28, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas43 min
May 28, 4:12 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe48 min
May 28, 4:41 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello64 min
May 28, 5:06 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union39 min
May 28, 5:48 PM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
May 28, 5:53 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas37 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union38 min
May 28, 6:10 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur35 min
May 28, 6:15 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 28, 6:22 PM CDTFlash Flood WarningDMXAppanoose, Clarke, Decatur, Lucas, Mahaska, Monroe and 2 more6 hr
May 28, 6:23 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello37 min
May 28, 6:57 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe, Wapello63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.